My 1999 Dodge Stratus has a constant squeal while driving. Can this be fixed? on 1999 Dodge Stratus

Constant driver side wheel squeal while driving, and goes away when you apply the brakes.

by in Boise, ID on January 28, 2012
2 answers 2 comments
ANSWER by on January 28, 2012
Sounds like you have a ridge on the rotor causing it to squeal as pad rides on it when brakes are not applied as you had mentioned.
COMMENT by on January 29, 2012
Thanks you for your help. It is most appreciated. When i took the pads off the pads were worn down at an angle on both of the passenger side front pads. Driver side front pads were both worn down evenly. I replaced the pads and rotors for the driver side and passenger side. Now i have a low thumping sound on the passenger side front as I slow down. Any idea of what is causing this?
ANSWER by on January 28, 2012
A constant noise like that...3 thing to know. #1- you have worn the pads down to the very bottom. When this happens, you can also develop a ridge in your rotors. (When brakes make that noise when you apply the brake, you need new pads....on some cars, when your noise is constant and goes away when you brake, pads are overdue). #2- If you have used ceramic pads, they could also make a ridge in the rotors without being worn down. #3- your caliper is not loading back properly when you release the brake pedal (also can cause a ridge). Take the caliper off and make sure the the two sliders for the bolts are moving easily...put brake grease or silicone paste on them and re-insert them into the caliper. Because this is happening to only one side...this is a good bet. Hope this helps Hope this helps.
COMMENT by on January 29, 2012
Thanks you for your help. It is most appreciated. When i took the pads off the pads were worn down at an angle on both of the passenger side front pads. Driver side front pads were both worn down evenly. I replaced the pads and rotors for the driver side and passenger side. Now i have a low thumping sound on the passenger side front as I slow down. Any idea of what is causing this?